Alert archive / Pennsylvania / Freezing Rain Advisories in 2012

Freezing Rain Advisory 2, NWS State College, PA

December 6, 201219 counties in Pennsylvania

NWS State College, PA issued this freezing rain advisory at Dec 6, 2012, 2:53 PM EST for 19 counties in Pennsylvania. It took effect at Dec 7, 2012, 4:00 AM EST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Dec 6, 2012, 2:53 PM EST (19:53 UTC)
In effect from
Dec 7, 2012, 4:00 AM EST
Expired
Dec 7, 2012, 11:00 AM EST
In force
7 hr
Issued by
NWS State College, PA

Counties Bedford County, PA, Blair County, PA, Cameron County, PA, Centre County, PA, Clinton County, PA, Columbia County, PA, Fulton County, PA, Huntingdon County, PA, Juniata County, PA, Lycoming County, PA, Mifflin County, PA, Montour County, PA, Northumberland County, PA, Potter County, PA, Schuylkill County, PA, Snyder County, PA, Sullivan County, PA, Tioga County, PA, Union County, PA

The radar

The State College radar (KCCX), 51 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 7.9 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2012-12-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2012-12-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1150 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

728 
WWUS41 KCTP 061953
WSWCTP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
253 PM EST THU DEC 6 2012

.A BRIEF PERIOD OF FREEZING RAIN IS EXPECTED AROUND SUNRISE ON
FRIDAY. TEMPERATURES WILL BE VERY CLOSE TO FREEZING...SO PROBLEMS
ARE EXPECTED TO BE MINOR. HOWEVER...A WIDE AREA ACROSS CENTRAL
PENNSYLVANIA WILL HAVE A 2 TO 3 HOUR WINDOW WHEN RAIN WILL BEGIN
AS FREEZING RAIN AND COULD CAUSE A GLAZE OF ICE ON
TREES...SIDEWALKS AND OTHER COLDER OBJECTS. ROAD SURFACES MAY STAY
MILD ENOUGH TO KEEP ICE FROM FORMING ON ALL BUT THE BRIDGES AND
OVERPASSES.

PAZ018-019-025>028-034-035-070400-
/O.NEW.KCTP.ZR.Y.0002.121207T0900Z-121207T1400Z/
NORTHERN CENTRE-SOUTHERN CENTRE-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-
BEDFORD-FULTON-
INCLUDING THE CITIES OF...PHILIPSBURG...STATE COLLEGE...ALTOONA...
HUNTINGDON...MOUNT UNION...LEWISTOWN...MIFFLINTOWN...BEDFORD...
MCCONNELLSBURG
253 PM EST THU DEC 6 2012

...FREEZING RAIN ADVISORY IN EFFECT FROM 4 AM TO 9 AM EST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A
FREEZING RAIN ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM EST
FRIDAY. 

* LOCATIONS...THE CENTRAL MOUNTAINS OF PENNSYLVANIA.

* HAZARD TYPES...ICE ACCUMULATION.

* ACCUMULATIONS...A THIN GLAZE OF ICE IS EXPECTED...MAINLY ON
  COLDER OBJECTS AND TREES AND SIDEWALKS. ROAD SURFACES MAY STAY MILD
  ENOUGH THAT ONLY BRIDGES AND OVERPASSES MAY RECEIVE A GLAZE OF
  ICE.

* TIMING...RAIN WILL REACH THE CENTRAL MOUNTAINS JUST BEFORE
  SUNRISE AND CONTINUE TO SPREAD INTO THE NORTHEASTERN MOUNTAINS
  SHORTLY AFTER SUNRISE. THE TEMPERATURES WILL WARM UP FAST ENOUGH
  TO MAKE JUST A BRIEF WINDOW OF 2 OR 3 HOURS OF FREEZING RAIN
  POSSIBLE.

* IMPACTS...A SLIPPERY MORNING COMMUTE IS POSSIBLE. 

* WINDS...SOUTHEAST UP TO 5 MPH.

* TEMPERATURES...AROUND FREEZING WHEN THE RAIN STARTS...BUT
  WARMING QUICKLY INTO THE LOWER AND MID 30S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. SLOW DOWN AND
USE CAUTION WHILE DRIVING...ESPECIALLY ON BRIDGES AND
OVERPASSES...WHERE SLIPPERY SPOTS DEVELOP FIRST. STAY TUNED TO
NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION
FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT...
WEATHER.GOV/STATECOLLEGE.

&&

$$

PAZ006-011-012-037-041-042-045-046-049>053-058-070400-
/O.NEW.KCTP.ZR.Y.0002.121207T1100Z-121207T1600Z/
POTTER-CAMERON-NORTHERN CLINTON-TIOGA-NORTHERN LYCOMING-SULLIVAN-
SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-SCHUYLKILL-
INCLUDING THE CITIES OF...COUDERSPORT...EMPORIUM...RENOVO...
MANSFIELD...WELLSBORO...LAPORTE...LOCK HAVEN...WILLIAMSPORT...
LEWISBURG...SELINSGROVE...DANVILLE...SUNBURY...SHAMOKIN...
BLOOMSBURG...BERWICK...POTTSVILLE
253 PM EST THU DEC 6 2012

...FREEZING RAIN ADVISORY IN EFFECT FROM 6 AM TO 11 AM EST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A
FREEZING RAIN ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 11 AM
EST FRIDAY. 

* LOCATIONS...THE MIDDLE SUSQUEHANNA VALLEY AND NORTHEASTERN
  MOUNTAINS. 

* HAZARD TYPES...ICE ACCUMULATION.

* ACCUMULATIONS...A THIN GLAZE OF ICE IS EXPECTED...MAINLY ON
  COLDER OBJECTS AND TREES AND SIDEWALKS. ROAD SURFACES MAY STAY
  MILD ENOUGH THAT ONLY BRIDGES AND OVERPASSES MAY RECEIVE A GLAZE
  OF ICE.

* TIMING...RAIN WILL REACH THE CENTRAL MOUNTAINS JUST BEFORE
  SUNRISE AND CONTINUE TO SPREAD INTO THE NORTHEASTERN MOUNTAINS
  SHORTLY AFTER SUNRISE. THE TEMPERATURES WILL WARM UP FAST ENG
  TO MAKE JUST A BRIEF WINDOW OF 2 OR 3 HOURS OF FREEZING RAIN
  POSSIBLE.

* IMPACTS...A SLIPPERY MORNING COMMUTE IS POSSIBLE.

* WINDS...SOUTH AROUND 5 MPH.

* TEMPERATURES...IN THE UPPER 20S TO AROUND FREEZING WHEN THE RAIN
  STARTS...BUT WARMING QUICKLY INTO THE LOWER AND MID 30S.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. SLOW DOWN AND
USE CAUTION WHILE DRIVING...ESPECIALLY ON BRIDGES AND
OVERPASSES...WHERE SLIPPERY SPOTS DEVELOP FIRST. STAY TUNED TO
NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION
FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT...
WEATHER.GOV/STATECOLLEGE.

&&

$$

DANGELO/CERU
5 follow-up statements
546 
WWUS41 KCTP 070254
WSWCTP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
954 PM EST THU DEC 6 2012

.A BRIEF PERIOD OF FREEZING RAIN IS EXPECTED AROUND AND SHORTLY 
AFTER SUNRISE ON FRIDAY. TEMPERATURES WILL BE VERY CLOSE TO
FREEZING...SO PROBLEMS ARE EXPECTED TO BE MINOR. HOWEVER...A WIDE
AREA ACROSS CENTRAL PENNSYLVANIA WILL HAVE A 2 TO 4 HOUR WINDOW
WHEN RAIN WILL BEGIN AS FREEZING RAIN AND COULD CAUSE A THIN GLAZE
OF ICE ON TREES... SIDEWALKS AND OTHER COLDER SURFACES. ROADS MAY
STAY MILD ENOUGH TO KEEP ICE FROM FORMING ON ALL BUT THE BRIDGES
AND OVERPASSES.

PAZ018-019-025>028-034-035-071400-
/O.CON.KCTP.ZR.Y.0002.121207T0900Z-121207T1400Z/
NORTHERN CENTRE-SOUTHERN CENTRE-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-
BEDFORD-FULTON-
INCLUDING THE CITIES OF...PHILIPSBURG...STATE COLLEGE...ALTOONA...
HUNTINGDON...MOUNT UNION...LEWISTOWN...MIFFLINTOWN...BEDFORD...
MCCONNELLSBURG
954 PM EST THU DEC 6 2012

...A FREEZING RAIN ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM
EST FRIDAY...

* LOCATIONS...THE CENTRAL MOUNTAINS OF PENNSYLVANIA.

* HAZARD TYPES...ICE ACCUMULATION.

* ACCUMULATIONS...A THIN GLAZE OF ICE IS EXPECTED...MAINLY ON 
  COLDER OBJECTS AND TREES AND SIDEWALKS. ROAD SURFACES MAY STAY 
  MILD ENOUGH THAT ONLY BRIDGES AND OVERPASSES MAY RECEIVE A 
  GLAZE OF ICE. 

* TIMING...RAIN WILL REACH THE CENTRAL MOUNTAINS JUST BEFORE
  SUNRISE AND CONTINUE TO SPREAD INTO THE NORTHEASTERN MOUNTAINS
  SHORTLY AFTER SUNRISE. THE TEMPERATURES WILL WARM UP FAST ENOUGH
  TO MAKE JUST A BRIEF WINDOW OF 2 TO 4 HOURS WHEN FREEZING RAIN
  COULD OCCUR.

* IMPACTS...A SLIPPERY MORNING COMMUTE IS POSSIBLE.

* WINDS...SOUTHEAST UP TO 5 MPH.

* TEMPERATURES...AROUND FREEZING WHEN THE RAIN STARTS...BUT 
  WARMING QUICKLY INTO THE LOWER AND MID 30S. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. SLOW DOWN AND
USE CAUTION WHILE DRIVING...ESPECIALLY ON BRIDGES AND
OVERPASSES...WHERE SLIPPERY SPOTS DEVELOP FIRST. STAY TUNED TO
NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION
FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT...
WEATHER.GOV/STATECOLLEGE.

&&

$$

PAZ006-011-012-037-041-042-045-046-049>053-058-071400-
/O.CON.KCTP.ZR.Y.0002.121207T1100Z-121207T1600Z/
POTTER-CAMERON-NORTHERN CLINTON-TIOGA-NORTHERN LYCOMING-SULLIVAN-
SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-SCHUYLKILL-
INCLUDING THE CITIES OF...COUDERSPORT...EMPORIUM...RENOVO...
MANSFIELD...WELLSBORO...LAPORTE...LOCK HAVEN...WILLIAMSPORT...
LEWISBURG...SELINSGROVE...DANVILLE...SUNBURY...SHAMOKIN...
BLOOMSBURG...BERWICK...POTTSVILLE
954 PM EST THU DEC 6 2012

...A FREEZING RAIN ADVISORY REMAINS IN EFFECT FROM 6 AM TO 11 AM
EST FRIDAY...

* LOCATIONS...THE MIDDLE SUSQUEHANNA VALLEY AND NORTHEASTERN 
  MOUNTAINS. 

* HAZARD TYPES...ICE ACCUMULATION.

* ACCUMULATIONS...A THIN GLAZE OF ICE IS EXPECTED...MAINLY ON 
  COLDER OBJECTS AND TREES AND SIDEWALKS. ROAD SURFACES MAY STAY 
  MILD ENOUGH THAT ONLY BRIDGES AND OVERPASSES MAY RECEIVE A 
  GLAZE OF ICE. 

* TIMING...RAIN WILL REACH THE CENTRAL MOUNTAINS JUST BEFORE
  SUNRISE AND CONTINUE TO SPREAD INTO THE NORTHEASTERN MOUNTAINS
  AND MIDDLE SUSQUEHANNA VALLEY SHORTLY AFTER SUNRISE. THE
  TEMPERATURES WILL WARM UP FAST ENOUGH TO MAKE JUST A BRIEF
  WINDOW OF 2 OR 3 HOURS WHEN FREEZING RAIN COULD OCCUR.

* IMPACTS...A SLIPPERY MORNING COMMUTE IS POSSIBLE.

* WINDS...SOUTH AROUND 5 MPH.

* TEMPERATURES...IN THE UPPER 20S TO AROUND FREEZING WHEN THE 
  RAIN STARTS...BUT WARMING QUICKLY INTO THE LOWER AND MID 30S. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. SLOW DOWN AND
USE CAUTION WHILE DRIVING...ESPECIALLY ON BRIDGES AND
OVERPASSES...WHERE SLIPPERY SPOTS DEVELOP FIRST. STAY TUNED TO
NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION
FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT...
WEATHER.GOV/STATECOLLEGE.

&&

$$

LAMBERT
570 
WWUS41 KCTP 070923
WSWCTP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
423 AM EST FRI DEC 7 2012

.A BRIEF PERIOD OF FREEZING RAIN IS EXPECTED DURING THE MID TO
LATE MORNING HOURS TODAY. MUCH OF THE REGION FROM THE CENTRAL
MOUNTAINS...NORTH AND EAST ACROSS THE MIDDLE SUSQUEHANNA VALLEY
AND NORTH CENTRAL MOUNTAINS WILL HAVE A 2 TO 4 HOUR PERIOD THIS
MORNING WHEN THE RAIN WILL FALL INTO THIS COLD LAYER NEAR THE
GROUND AS FREEZING RAIN. THIS COULD CAUSE A THIN GLAZE OF ICE ON
TREES... SIDEWALKS AND OTHER COLDER SURFACES. ROADS MAY STAY MILD
ENOUGH TO KEEP ICE FROM FORMING ON ALL BUT THE BRIDGES AND
OVERPASSES.

PAZ018-019-025>028-034-035-071400-
/O.CON.KCTP.ZR.Y.0002.000000T0000Z-121207T1400Z/
NORTHERN CENTRE-SOUTHERN CENTRE-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-
BEDFORD-FULTON-
INCLUDING THE CITIES OF...PHILIPSBURG...STATE COLLEGE...ALTOONA...
HUNTINGDON...MOUNT UNION...LEWISTOWN...MIFFLINTOWN...BEDFORD...
MCCONNELLSBURG
423 AM EST FRI DEC 7 2012

...A FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS
MORNING...

* LOCATIONS...THE CENTRAL MOUNTAINS OF PENNSYLVANIA.

* HAZARD TYPES...ICE ACCUMULATION.

* ACCUMULATIONS...A THIN GLAZE OF ICE IS EXPECTED...MAINLY ON 
  COLDER OBJECTS AND TREES AND SIDEWALKS. ROAD SURFACES MAY STAY 
  MILD ENOUGH THAT ONLY BRIDGES AND OVERPASSES MAY RECEIVE A 
  GLAZE OF ICE. 

* TIMING...FREEZING RAIN WILL BEGIN ACROSS THE CENTRAL MOUNTAINS
  JUST BEFORE SUNRISE...AND CONTINUE TO SPREAD OVER THE MIDDLE
  SUSQUEHANNA VALLEY AND NORTH CENTRAL MOUNTAINS SHORTLY AFTER
  SUNRISE. TEMPERATURES BETWEEN 30 AND 32 IN MOST LOCATIONS EARLY
  TODAY...WILL WARM TO THE MID 30S LATE THIS MORNING ENDING THE
  THREAT OF FREEZING RAIN.

* IMPACTS...A SLIPPERY MORNING COMMUTE IS POSSIBLE. UNTREATED
  WALKWAYS AND ROADS COULD BE COVERED BY A LIGHT GLAZING OF ICE.

* WINDS...SOUTHEAST UP TO 5 MPH.

* TEMPERATURES...NEAR TO JUST BELOW FREEZING WHEN THE RAIN
  STARTS...BUT WARMING QUICKLY INTO THE LOWER AND MID 30S AFTER 
  9 AM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. SLOW DOWN AND
USE CAUTION WHILE DRIVING...ESPECIALLY ON BRIDGES AND
OVERPASSES...WHERE SLIPPERY SPOTS DEVELOP FIRST. STAY TUNED TO
NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION
FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT...
WEATHER.GOV/STATECOLLEGE.

&&

$$

PAZ006-011-012-037-041-042-045-046-049>053-058-071600-
/O.CON.KCTP.ZR.Y.0002.121207T1100Z-121207T1600Z/
POTTER-CAMERON-NORTHERN CLINTON-TIOGA-NORTHERN LYCOMING-SULLIVAN-
SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-SCHUYLKILL-
INCLUDING THE CITIES OF...COUDERSPORT...EMPORIUM...RENOVO...
MANSFIELD...WELLSBORO...LAPORTE...LOCK HAVEN...WILLIAMSPORT...
LEWISBURG...SELINSGROVE...DANVILLE...SUNBURY...SHAMOKIN...
BLOOMSBURG...BERWICK...POTTSVILLE
423 AM EST FRI DEC 7 2012

...A FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS
MORNING...

* LOCATIONS...THE MIDDLE SUSQUEHANNA VALLEY AND NORTHEASTERN 
  MOUNTAINS. 

* HAZARD TYPES...ICE ACCUMULATION.

* ACCUMULATIONS...A THIN GLAZE OF ICE IS EXPECTED...MAINLY ON 
  COLDER OBJECTS AND TREES AND SIDEWALKS. ROAD SURFACES MAY STAY 
  MILD ENOUGH THAT ONLY BRIDGES AND OVERPASSES MAY RECEIVE A 
  GLAZE OF ICE. 

* TIMING...RAIN AND FREEZING RAIN WILL SPREAD ACROSS THE NORTH
  CENTRAL MOUNTAINS AND MIDDLE SUSQUEHANNA VALLEY SHORTLY AFTER
  DAYBREAK. THE TEMPERATURE WILL WARM UP TO THE MID 30S LATE THIS
  MORNING FAST...LIMITING THE WINDOW WHEN FREEZING RAIN COULD
  OCCUR TO BETWEEN 2 AND 4 HOURS.

* IMPACTS...A SLIPPERY MORNING COMMUTE IS POSSIBLE. UNTREATED
  WALKWAYS AND ROADS COULD BE COVERED BY A LIGHT GLAZING OF ICE.

* WINDS...SOUTH AROUND 5 MPH.

* TEMPERATURES...IN THE UPPER 20S TO AROUND FREEZING WHEN THE 
  RAIN STARTS...BUT WARMING QUICKLY INTO THE LOWER AND MID 30S. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. SLOW DOWN AND
USE CAUTION WHILE DRIVING...ESPECIALLY ON BRIDGES AND
OVERPASSES...WHERE SLIPPERY SPOTS DEVELOP FIRST. STAY TUNED TO
NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION
FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT...
WEATHER.GOV/STATECOLLEGE.

&&

$$

LAMBERT/LA CORTE
056 
WWUS41 KCTP 071349
WSWCTP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
849 AM EST FRI DEC 7 2012

.A BRIEF PERIOD OF FREEZING RAIN IS EXPECTED DURING THE MID TO
LATE MORNING HOURS TODAY. MUCH OF THE REGION FROM THE CENTRAL
MOUNTAINS...NORTH AND EAST ACROSS THE MIDDLE SUSQUEHANNA VALLEY
AND NORTH CENTRAL MOUNTAINS WILL HAVE AREAS OF FREEZING RAIN. THIS
WILL CAUSE A THIN GLAZE OF ICE ON ROADS...TREES...SIDEWALKS AND
OTHER COLDER SURFACES.

PAZ025>028-034-035-071500-
/O.CAN.KCTP.ZR.Y.0002.000000T0000Z-121207T1400Z/
BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-BEDFORD-FULTON-
INCLUDING THE CITIES OF...ALTOONA...HUNTINGDON...MOUNT UNION...
LEWISTOWN...MIFFLINTOWN...BEDFORD...MCCONNELLSBURG
849 AM EST FRI DEC 7 2012

...FREEZING RAIN ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS CANCELLED THE
FREEZING RAIN ADVISORY. 

TEMPERATURES HAVE WARMED ABOVE FREEZING IN MOST LOCATIONS...SO THE
THREAT FOR WIDESPREAD FREEZING RAIN HAS ENDED. HOWEVER...ISOLATED
PATCHES OF FREEZING RAIN ARE STILL POSSIBLE THROUGH 10 OR 11 AM.

$$

PAZ018-019-071500-
/O.EXT.KCTP.ZR.Y.0002.000000T0000Z-121207T1500Z/
NORTHERN CENTRE-SOUTHERN CENTRE-
INCLUDING THE CITIES OF...PHILIPSBURG...STATE COLLEGE
849 AM EST FRI DEC 7 2012

...FREEZING RAIN ADVISORY NOW IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* LOCATIONS...THE CENTRAL MOUNTAINS OF PENNSYLVANIA.

* HAZARD TYPES...ICE ACCUMULATION.

* ACCUMULATIONS...A THIN GLAZE OF ICE IS EXPECTED...MAINLY ON 
  COLDER OBJECTS AND TREES AND SIDEWALKS. ROAD SURFACES MAY STAY 
  MILD ENOUGH THAT ONLY BRIDGES AND OVERPASSES MAY RECEIVE A 
  GLAZE OF ICE. 

* TIMING...RAIN AND AREAS OF FREEZING RAIN WILL CONTINUE THROUGH
  10 AM...AS TEMPERATURES SLOWLY WARM ABOVE FREEZING OVER THE
  WHOLE AREA.

* IMPACTS...SLIPPERY TRAVEL IS POSSIBLE. UNTREATED WALKWAYS AND
  ROADS COULD BE COVERED BY A LIGHT GLAZING OF ICE.

* WINDS...SOUTHEAST UP TO 5 MPH.

* TEMPERATURES...WARMING INTO THE LOWER AND MID 30S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. SLOW DOWN AND
USE CAUTION WHILE DRIVING...ESPECIALLY ON BRIDGES AND
OVERPASSES...WHERE SLIPPERY SPOTS DEVELOP FIRST. STAY TUNED TO
NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION
FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT...
WEATHER.GOV/STATECOLLEGE.

&&

$$

PAZ006-011-012-037-041-042-045-046-049>053-058-071600-
/O.CON.KCTP.ZR.Y.0002.000000T0000Z-121207T1600Z/
POTTER-CAMERON-NORTHERN CLINTON-TIOGA-NORTHERN LYCOMING-SULLIVAN-
SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-SCHUYLKILL-
INCLUDING THE CITIES OF...COUDERSPORT...EMPORIUM...RENOVO...
MANSFIELD...WELLSBORO...LAPORTE...LOCK HAVEN...WILLIAMSPORT...
LEWISBURG...SELINSGROVE...DANVILLE...SUNBURY...SHAMOKIN...
BLOOMSBURG...BERWICK...POTTSVILLE
849 AM EST FRI DEC 7 2012

...FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS
MORNING...

* LOCATIONS...THE MIDDLE SUSQUEHANNA VALLEY AND NORTHEASTERN 
  MOUNTAINS. 

* HAZARD TYPES...ICE ACCUMULATION.

* ACCUMULATIONS...A THIN GLAZE OF ICE IS EXPECTED...MAINLY ON 
  COLDER OBJECTS AND TREES AND SIDEWALKS. ROAD SURFACES MAY STAY 
  MILD ENOUGH THAT ONLY BRIDGES AND OVERPASSES MAY RECEIVE A 
  GLAZE OF ICE. 

* TIMING...RAIN AND FREEZING RAIN WILL CONTINUE INTO LATE MORNING.
  THE TEMPERATURE WILL THEN WARM UP TO THE MID 30S...ENDING THE
  THREAT OF RAIN FREEZING ON CONTACT WITH OBJECT AND GROUND
  SURFACES. 

* IMPACTS...SLIPPERY TRAVEL IS POSSIBLE. UNTREATED WALKWAYS AND
  ROADS COULD BE COVERED BY A LIGHT GLAZING OF ICE.

* WINDS...SOUTH AROUND 5 MPH.

* TEMPERATURES...AROUND FREEZING...THEN WARMING QUICKLY INTO THE
  LOWER AND MID 30S DURING THE LATE MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. SLOW DOWN AND
USE CAUTION WHILE DRIVING...ESPECIALLY ON BRIDGES AND
OVERPASSES...WHERE SLIPPERY SPOTS DEVELOP FIRST. STAY TUNED TO
NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION
FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT...
WEATHER.GOV/STATECOLLEGE.

&&

$$

DANGELO
222 
WWUS41 KCTP 071505
WSWCTP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1005 AM EST FRI DEC 7 2012


PAZ018-019-071615-
/O.EXP.KCTP.ZR.Y.0002.000000T0000Z-121207T1500Z/
NORTHERN CENTRE-SOUTHERN CENTRE-
INCLUDING THE CITIES OF...PHILIPSBURG...STATE COLLEGE
1005 AM EST FRI DEC 7 2012

...FREEZING RAIN ADVISORY HAS EXPIRED...

TEMPERATURES ARE ABOVE FREEZING IN MOST LOCATIONS. THE THREAT OF
WIDESPREAD FREEZING RAIN HAS ENDED. ISOLATED POCKETS OF FREEZING
RAIN ARE POSSIBLE BUT NOT LIKELY THIS MORNING.

$$

PAZ006-011-012-037-041-042-045-046-049>053-058-071615-
/O.CON.KCTP.ZR.Y.0002.000000T0000Z-121207T1600Z/
POTTER-CAMERON-NORTHERN CLINTON-TIOGA-NORTHERN LYCOMING-SULLIVAN-
SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-SCHUYLKILL-
INCLUDING THE CITIES OF...COUDERSPORT...EMPORIUM...RENOVO...
MANSFIELD...WELLSBORO...LAPORTE...LOCK HAVEN...WILLIAMSPORT...
LEWISBURG...SELINSGROVE...DANVILLE...SUNBURY...SHAMOKIN...
BLOOMSBURG...BERWICK...POTTSVILLE
1005 AM EST FRI DEC 7 2012

...FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS
MORNING...

* LOCATIONS...THE MIDDLE SUSQUEHANNA VALLEY AND NORTHEASTERN 
  MOUNTAINS. 

* HAZARD TYPES...ICE ACCUMULATION.

* ACCUMULATIONS...A THIN GLAZE OF ICE IS EXPECTED...MAINLY ON
  COLDER OBJECTS AND TREES AND SIDEWALKS. ROAD SURFACES ARE MOST
  LIKELY MILD ENOUGH THAT ONLY BRIDGES AND OVERPASSES MAY RECEIVE
  A GLAZE OF ICE.

* TIMING...THE TEMPERATURES ARE WARMING...AND THE THREAT OF
  WIDESPREAD FREEZING RAIN SHOULD END WITHIN THE NEXT HOUR. 

* IMPACTS...SLIPPERY TRAVEL IS POSSIBLE. UNTREATED WALKWAYS AND 
  ROADS COULD BE COVERED BY A LIGHT GLAZING OF ICE. 

* WINDS...SOUTHEAST AROUND 5 MPH.

* TEMPERATURES...IN THE LOWER AND MID 30S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. SLOW DOWN AND
USE CAUTION WHILE DRIVING...ESPECIALLY ON BRIDGES AND
OVERPASSES...WHERE SLIPPERY SPOTS DEVELOP FIRST. STAY TUNED TO
NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION
FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT...
WEATHER.GOV/STATECOLLEGE.

&&

$$

DANGELO
858 
WWUS41 KCTP 071603
WSWCTP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1103 AM EST FRI DEC 7 2012



PAZ006-011-012-037-041-042-045-046-049>053-058-071715-
/O.EXP.KCTP.ZR.Y.0002.000000T0000Z-121207T1600Z/
POTTER-CAMERON-NORTHERN CLINTON-TIOGA-NORTHERN LYCOMING-SULLIVAN-
SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-SCHUYLKILL-
INCLUDING THE CITIES OF...COUDERSPORT...EMPORIUM...RENOVO...
MANSFIELD...WELLSBORO...LAPORTE...LOCK HAVEN...WILLIAMSPORT...
LEWISBURG...SELINSGROVE...DANVILLE...SUNBURY...SHAMOKIN...
BLOOMSBURG...BERWICK...POTTSVILLE
1103 AM EST FRI DEC 7 2012

...FREEZING RAIN ADVISORY HAS EXPIRED...

THE TEMPERATURES HAVE WARMED ABOVE FREEZING IN MOST LOCATIONS.
THEREFORE...THE THREAT OF WIDESPREAD FREEZING RAIN HAS ENDED.
WHILE THERE MAY BE ISOLATED POCKETS OF FREEZING RAIN
REMAINING...MOST AREAS WILL ONLY HAVE PLAIN RAIN FALLING THROUGH
THE REST OF THE DAY.

$$

What forecasters said that day

The local office's own words before this freezing rain advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this freezing rain advisory went out at Dec 6, 10:53 AM EST, 4 hours earlier.

Area forecast discussion, Dec 6, 10:53 AM EST, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1053 AM EST THU DEC 6 2012

.SYNOPSIS...
HIGH PRESSURE OVER THE STATE TODAY WILL SLIDE TO THE EAST. A FRONTAL
ZONE WILL SET UP OVER THE OHIO VALLEY AND PENNSYLVANIA. WHILE THIS
WILL BE A RELATIVELY MILD PERIOD...IT WILL ALSO BE A WET PATTERN
THROUGH THE UPCOMING WEEKEND. A STRONG COLD FRONTAL PASSAGE ON
MONDAY WILL RETURN TEMPERATURES TO SEASONAL NORMALS DURING THE
FIRST PART OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 8 PM THIS EVENING/...
BIG INVERSION THIS MORNING ALLOWED EVERY WIND FARM TO SHOW UP ON
THE LLVL RADAR REFLECTIVITY PICS. SFC RIDGE AXIS ASSOC WITH 1030MB
HIGH PRES WILL SLIDE TO THE EAST. CONSENSUS TEMP BLEND YIELDS
FAIRLY UNIFORM MAXES IN THE UPPER 30S TO LOW 40S...OR NEAR AVG FOR
EARLY DECEMBER. SKIES WILL BE MOSTLY SUNNY WITH ONLY A GRADUAL
INCREASE IN HIGH CLOUDS. THE SFC HIGH WILL REACH THE NRN MID-ATLC
COAST BY THIS EVE...WITH THE LIGHT EASTERLY LLVL WINDS VEERING TO
THE SOUTHEAST.

&&

.SHORT TERM /8 PM THIS EVENING THROUGH 6 AM FRIDAY/...
AN AREA OF ISENTROPIC LIFT WILL DEVELOP ALONG/AHEAD OF 850-700MB
THETA-E BOUNDARY RETURNING NWD THRU THE TN/OH VLY. APPROACHING
LOW-AMPLITUDE SHORTWAVE TROF CROSSING THE MID MS VLY WILL INTERACT
WITH THE NWD-ADVANCING THETA-E FRONTAL ZONE AND AID IN GENERATING
LG SCALE LIFT. SWLY LLJ WILL ADVECT HI PWATS NEWD INTO THE AREA
WITH A RIBBON OF MODERATELY STG H85 MSTR FLUX CNVGNC SETTING UP
ALONG THE OH RVR INTO SW/S-CNTRL PA. MODEL QPF/S ARE IN GOOD
AGREEMENT WITH THE WARM ADVECTION PCPN AS IT SPREADS NEWD LATE TNT
AND OVERRUNS A RETREATING SHALLOW COLD SECTOR ASSOC WITH DEPARTING
SFC HIGH MOVG OFF THE SRN NEW ENG COAST. SREF MEAN FCST SOUNDINGS
INDICATE THERMAL PROFILES WILL BE INITIALLY SUPPORTIVE FOR A
PERIOD OF -FZRA AS SHALLOW POOL OF COLD AIR REMAINS ENTRENCHED
ALONG/EAST OF THE ALLEGHENY FRONT. CONFIDENCE IN SEEING SOME -FZRA
OVR PORTIONS OF THE CNTRL MTNS LATE TNT INTO THE PREDAWN HOURS
FRI IS IN THE MEDIUM TO HIGH RANGE...BUT EXPECT LITTLE TO NO ICE
ACCUM DUE TO SFC TEMPS WITHIN A DEGREE OR TWO OF FREEZING. WILL
ADD MENTION OF THE FZRA/LGT ICE ACCUM POTNL INTO THE HWO FOR NOW
AND WILL CONTINUE TO ASSESS THE NEED FOR BRIEF FZRA ADVY FROM
LATE TNT INTO EARLY FRI MORNING.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
AN AMPLIFYING SOUTHWESTERLY FLOW AT THE START OF THE LONG TERM
PERIOD WILL PERSIST INTO EARLY NEXT. ENOUGH COLD AIR MAY BE
TRAPPED IN THE VALLEYS EARLY FRIDAY MORNING FOR SOME ISOLATED
FREEZING RAIN...BUT EXPECT THIS TO BE SHORT-LIVED AND OVER WITH BY
15Z FRI.

A VIGOROUS PACIFIC DISTURBANCE COMING ONSHORE OVER WESTERN
BRITISH COLUMBIA ON FRIDAY WILL DIG INTO THE CENTRAL AND NORTHERN
U.S. ROCKIES THIS WEEKEND BEFORE EMERGING OVER THE CENTRAL AND
NORTHERN PLAINS SUNDAY NIGHT AND MONDAY. AS A LARGE SCALE TROF IS
FORECAST TO DEVELOP OVER THE CENTRAL UNITED STATES.

WHILE CONSIDERABLE UNCERTAINTY REMAINS OVER THE EVOLUTION OF THE
FLOW PATTERN FOR THE EARLY TO MIDDLE OF NEXT WEEK...THE MAIN FOCI
OF THE LONG TERM PATTERN WILL BE A CONTINUATION OF ABOVE NORMAL
TEMPERATURES AND TRANSITION TO A WETTER PATTERN THIS WEEKEND.

WHAT HAS BEEN MOST CONSISTENT OVER THE PAST FEW DAYS...HAS BEEN
THE SOLUTION THAT A FRONT WILL APPROACH/CROSS INTO PA BY SATURDAY
AND STALL ACROSS THE STATE INTO SUNDAY...FOLLOWED BY A SECOND COLD
FRONT MOVING ACROSS THE STATE ON MONDAY. THIS WILL BRING THE
LONGEST STRETCH OF WET WEATHER TO THE COMMONWEALTH IN SOME
TIME...AFTER A PARTICULARLY DRY NOVEMBER. ALSO CONSISTENT IS THE
IDEA OF THE AXIS OF HEAVIEST PRECIP RUNNING SW TO NE THRU WRN
PA...WITH THE HEAVIEST RAINFALL LIKELY COMING WITH MONDAYS FROPA.

AFTER MONDAYS FROPA...THE PERIOD SHOULD END MAINLY DRY WITH CLOSE
TO NEAR NORMAL TEMPERATURES.

&&

.AVIATION /16Z THURSDAY THROUGH MONDAY/...
06/16Z - 07/12Z...

SFC HIGH PRESSURE WILL MAINTAIN VFR FLYING OVER CENTRAL PA
AIRSPACE INTO TONIGHT. A MOISTENING RETURN FLOW ON THE BACKSIDE
OF THE DEPARTING SFC HIGH WILL INTERACT WITH A WEAK MID-UPPER
LEVEL WAVE STREAKING EWD THRU THE OH VLY TO PRODUCE A
THICKENING/LOWERING CLOUD DECK AND AREA OF LGT PCPN - WHICH WILL
OVERSPREAD THE AREA FROM THE SW LATE TNT INTO THE PREDAWN HOURS
FRI. AS THE MSTR OVERRUNS A RETREATING SHALLOW COLD SECTOR...SOME
-FZRA IS POSSIBLE BTWN APPROX 06-12Z FRI ACRS THE CENTRAL SITES
BEFORE SFC TEMPS WARM ABOVE FZG.

OUTLOOK...
SAT-SUN...MVFR WITH PERIODS OF RAIN.
MON...STG COLD FROPA/WSHFT. GUSTY POST-FRONTAL NW WINDS. RAIN LKLY
CHANGING TO SNOW OVR THE WRN/CNTRL MTNS.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...DANGELO/STEINBUGL
NEAR TERM...DANGELO/STEINBUGL
SHORT TERM...DANGELO/STEINBUGL
LONG TERM...DEVOIR
AVIATION...DANGELO/STEINBUGL
Hazardous weather outlook, Dec 6, 2:53 PM EST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
253 PM EST THU DEC 6 2012

PAZ006-011-012-037-041-042-045-046-049>053-058-072000-
POTTER-CAMERON-NORTHERN CLINTON-TIOGA-NORTHERN LYCOMING-SULLIVAN-
SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-SCHUYLKILL-
253 PM EST THU DEC 6 2012

...FREEZING RAIN ADVISORY IN EFFECT FROM 6 AM TO 11 AM EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZING RAIN ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ004-005-010-017-024-033-036-056-057-059-063>066-072000-
WARREN-MCKEAN-ELK-CLEARFIELD-CAMBRIA-SOMERSET-FRANKLIN-PERRY-DAUPHIN-
LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
253 PM EST THU DEC 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ018-019-025>028-034-035-072000-
NORTHERN CENTRE-SOUTHERN CENTRE-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-
BEDFORD-FULTON-
253 PM EST THU DEC 6 2012

...FREEZING RAIN ADVISORY IN EFFECT FROM 4 AM TO 9 AM EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZING RAIN ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZING RAIN ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Freezing Rain Advisories in Pennsylvania, 2012Every freezing rain advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.